Alert archive / Washington / Gale Watches in 2012
Gale Watch 13, NWS Seattle, WA
NWS Seattle, WA issued this gale watch at Feb 21, 2012, 2:49 AM PST. It took effect at Feb 22, 2012, 12:00 AM PST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Feb 21, 2012, 2:49 AM PST (10:49 UTC)
- In effect from
- Feb 22, 2012, 12:00 AM PST
- Expired
- Feb 21, 2012, 2:47 PM PST
- In force
- Issued by
- NWS Seattle, WA
The text
As transmitted, in the capitals the NWS used until 2016.
127 WHUS76 KSEW 211049 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 249 AM PST TUE FEB 21 2012 PZZ131-132-211900- /O.UPG.KSEW.SC.Y.0921.120221T1400Z-120221T2300Z/ /O.NEW.KSEW.GL.W.0021.120221T1400Z-120223T0000Z/ /O.UPG.KSEW.GL.A.0012.120221T2300Z-120222T1400Z/ CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 249 AM PST TUE FEB 21 2012 ...GALE WARNING IN EFFECT FROM 6 AM THIS MORNING TO 4 PM PST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 6 AM THIS MORNING TO 4 PM PST WEDNESDAY. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. THE GALE WATCH IS NO LONGER IN EFFECT. * WIND...WEST WIND 15 TO 25 KNOTS THIS MORNING...RISING TO 25 TO 35 KNOTS THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ130-211900- /O.EXT.KSEW.SC.Y.0921.120221T1400Z-120222T0600Z/ /O.NEW.KSEW.GL.W.0021.120222T0600Z-120222T1800Z/ WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 249 AM PST TUE FEB 21 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 6 AM THIS MORNING TO 10 PM PST THIS EVENING... ...GALE WARNING IN EFFECT FROM 10 PM THIS EVENING TO 10 AM PST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 10 AM PST WEDNESDAY. * WIND...WEST WIND 15 TO 30 KNOTS RISING TO 25 TO 35 KNOTS AFTER MIDNIGHT. * SEAS...COMBINED SEAS 10 TO 14 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ110-211900- /O.EXT.KSEW.RB.Y.0010.120221T1800Z-120223T0600Z/ GRAYS HARBOR BAR- 249 AM PST TUE FEB 21 2012 ...SMALL CRAFT ADVISORY FOR ROUGH BAR NOW IN EFFECT FROM 10 AM THIS MORNING TO 10 PM PST WEDNESDAY... * BAR CONDITION...ROUGH. * COMBINED SEAS...BUILDING TO 10 TO 13 FT THIS AFTERNOON AND 12 TO 15 FEET TONIGHT. * FIRST EBB...4 AM TUE. * SECOND EBB...415 PM TUE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT WAVE CONDITIONS WILL BE HAZARDOUS TO SMALL CRAFT IN OR NEAR HARBOR ENTRANCES. && $$ PZZ150-153-156-170-173-176-211900- /O.EXT.KSEW.SC.Y.0921.120221T1400Z-120223T0000Z/ COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM- WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM- WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM- WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM- 249 AM PST TUE FEB 21 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 6 AM THIS MORNING TO 4 PM PST WEDNESDAY... * WIND...WEST WIND 15 TO 30 KNOTS. * SEAS...9 TO 13 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ133-211900- /O.CON.KSEW.SC.Y.0921.120221T1400Z-120222T1400Z/ NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS- 249 AM PST TUE FEB 21 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM THIS MORNING TO 6 AM PST WEDNESDAY... * WIND...SOUTHWEST WIND 20 TO 30 KNOTS THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ135-211900- /O.CON.KSEW.SC.Y.0921.120221T1400Z-120222T1400Z/ PUGET SOUND AND HOOD CANAL- 249 AM PST TUE FEB 21 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM THIS MORNING TO 6 AM PST WEDNESDAY... * WIND...SOUTHWEST WIND 15 TO 30 KNOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ134-211900- /O.NEW.KSEW.GL.A.0013.120222T0800Z-120223T0000Z/ ADMIRALTY INLET- 249 AM PST TUE FEB 21 2012 ...GALE WATCH IN EFFECT FROM LATE TONIGHT THROUGH WEDNESDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A GALE WATCH... WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH WEDNESDAY AFTERNOON. * WIND...NORTHWEST WIND 25 TO 35 KNOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ WWW.WEATHER.GOV/SEATTLE
2 follow-up statements
210 WHUS76 KSEW 211706 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 906 AM PST TUE FEB 21 2012 PZZ130-220115- /O.CON.KSEW.SC.Y.0921.000000T0000Z-120222T0600Z/ /O.CON.KSEW.GL.W.0021.120222T0600Z-120222T1800Z/ WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 906 AM PST TUE FEB 21 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... ...GALE WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 10 AM PST WEDNESDAY... * WIND...WEST WIND 15 TO 30 KNOTS RISING TO 25 TO 35 KNOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ131-132-220115- /O.CON.KSEW.GL.W.0021.000000T0000Z-120223T0000Z/ CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 906 AM PST TUE FEB 21 2012 ...GALE WARNING REMAINS IN EFFECT UNTIL 4 PM PST WEDNESDAY... * WIND...WEST WIND 15 TO 25 KNOTS...RISING TO 25 TO 40 KNOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ110-220115- /O.CON.KSEW.RB.Y.0010.120221T1800Z-120223T0600Z/ GRAYS HARBOR BAR- 906 AM PST TUE FEB 21 2012 ...SMALL CRAFT ADVISORY FOR ROUGH BAR REMAINS IN EFFECT UNTIL 10 PM PST WEDNESDAY... * BAR CONDITION...ROUGH TODAY BECOMING SEVERE TONIGHT. * COMBINED SEAS...BUILDING TO 10 TO 13 FT THIS AFTERNOON AND 13 TO 15 FEET TONIGHT. * FIRST EBB...415 PM TODAY. * SECOND EBB...445 AM WED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT WAVE CONDITIONS WILL BE HAZARDOUS TO SMALL CRAFT IN OR NEAR HARBOR ENTRANCES. && $$ PZZ150-153-156-170-173-176-220115- /O.CON.KSEW.SC.Y.0921.000000T0000Z-120223T0000Z/ COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM- WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM- WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM- WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM- 906 AM PST TUE FEB 21 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST WEDNESDAY... * WIND...WEST WIND 15 TO 30 KNOTS. * SEAS...10 TO 14 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ133-220115- /O.CON.KSEW.SC.Y.0921.000000T0000Z-120222T1400Z/ NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS- 906 AM PST TUE FEB 21 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM PST WEDNESDAY... * WIND...SOUTHWEST WIND 20 TO 30 KNOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ135-220115- /O.CON.KSEW.SC.Y.0921.000000T0000Z-120222T1400Z/ PUGET SOUND AND HOOD CANAL- 906 AM PST TUE FEB 21 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM PST WEDNESDAY... * WIND...SOUTHWEST WIND 15 TO 30 KNOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ134-220115- /O.CON.KSEW.GL.A.0013.120222T0800Z-120223T0000Z/ ADMIRALTY INLET- 906 AM PST TUE FEB 21 2012 ...GALE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH WEDNESDAY AFTERNOON... * WIND...NORTHWEST WIND 25 TO 35 KNOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ WWW.WEATHER.GOV/SEATTLE
402 WHUS76 KSEW 212247 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 247 PM PST TUE FEB 21 2012 PZZ130-220700- /O.CAN.KSEW.SC.Y.0921.000000T0000Z-120222T0600Z/ /O.EXT.KSEW.GL.W.0021.120221T2247Z-120222T1800Z/ WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 247 PM PST TUE FEB 21 2012 ...GALE WARNING NOW IN EFFECT UNTIL 10 AM PST WEDNESDAY... ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS CANCELLED THE SMALL CRAFT ADVISORY. * WIND...WEST WIND 25 TO 35 KNOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ135-220700- /O.UPG.KSEW.SC.Y.0921.000000T0000Z-120222T1400Z/ /O.EXB.KSEW.GL.W.0021.000000T0000Z-120222T0500Z/ /O.NEW.KSEW.SC.Y.0922.120222T0500Z-120223T0000Z/ PUGET SOUND AND HOOD CANAL- 247 PM PST TUE FEB 21 2012 ...GALE WARNING IN EFFECT UNTIL 9 PM PST THIS EVENING... ...SMALL CRAFT ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 4 PM PST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 9 PM PST THIS EVENING. A SMALL CRAFT ADVISORY HAS ALSO BEEN ISSUED. THIS SMALL CRAFT ADVISORY IS IN EFFECT FROM 9 PM THIS EVENING TO 4 PM PST WEDNESDAY. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. * WIND...SOUTHWEST WIND 25 TO 35 KNOTS...EASING TO 20 TO 30 KNOTS LATE THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ134-220700- /O.EXA.KSEW.GL.W.0021.000000T0000Z-120223T0000Z/ /O.UPG.KSEW.GL.A.0013.120222T0800Z-120223T0000Z/ ADMIRALTY INLET- 247 PM PST TUE FEB 21 2012 ...GALE WARNING IN EFFECT UNTIL 4 PM PST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 4 PM PST WEDNESDAY. THE GALE WATCH IS NO LONGER IN EFFECT. * WIND...NORTHWEST WIND 25 TO 35 KNOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ131-132-220700- /O.CON.KSEW.GL.W.0021.000000T0000Z-120223T0000Z/ CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 247 PM PST TUE FEB 21 2012 ...GALE WARNING REMAINS IN EFFECT UNTIL 4 PM PST WEDNESDAY... * WIND...WEST WIND 30 TO 40 KNOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ133-220700- /O.EXT.KSEW.SC.Y.0921.000000T0000Z-120223T0000Z/ NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS- 247 PM PST TUE FEB 21 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 PM PST WEDNESDAY... * WIND...SOUTHWEST WIND 20 TO 30 KNOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ110-220700- /O.CON.KSEW.RB.Y.0010.000000T0000Z-120223T0600Z/ GRAYS HARBOR BAR- 247 PM PST TUE FEB 21 2012 ...SMALL CRAFT ADVISORY FOR ROUGH BAR REMAINS IN EFFECT UNTIL 10 PM PST WEDNESDAY... * BAR CONDITION...ROUGH BECOMING SEVERE DURING THE MAXIMUM EBB CURRENTS. * COMBINED SEAS...BUILDING TO 12 TO 14 FT...BUILDING TO 15 FT DURING THE MAXIMUM EBB CURRENTS. * FIRST EBB...415 PM TODAY. * SECOND EBB...445 AM WED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT WAVE CONDITIONS WILL BE HAZARDOUS TO SMALL CRAFT IN OR NEAR HARBOR ENTRANCES. && $$ PZZ150-153-156-170-173-176-220700- /O.CON.KSEW.SC.Y.0921.000000T0000Z-120223T0000Z/ COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM- WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM- WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM- WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM- 247 PM PST TUE FEB 21 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST WEDNESDAY... * WIND...WEST WIND 15 TO 30 KNOTS. * SEAS...13 TO 16 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/SEATTLE
What forecasters said that day
The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this gale watch went out at Feb 20, 8:55 PM PST, 5 hours 54 minutes earlier.
Area forecast discussion, Feb 20, 8:55 PM PST, 5 hours 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SEATTLE WA
855 PM PST MON FEB 20 2012
.SYNOPSIS...RAINFALL WILL INCREASE TONIGHT AS A WARM FRONT MOVES
OVER THE AREA. RAIN...HEAVY AT TIMES OVER THE COAST AND MOUNTAINS
WILL CONTINUE THROUGH WEDNESDAY MORNING ALONG WITH MILD
TEMPERATURES. SHOWERS WILL SLOWLY DIMINISH WEDNESDAY NIGHT. ANOTHER
FRONT WILL ARRIVE LATER THURSDAY OR FRIDAY...USHERING IN A MUCH
COLDER PATTERN FOR THE WEEKEND.
&&
.SHORT TERM...WARM ADVECTION ALOFT WILL CONTINUE TONIGHT WITH RAIN
AT TIMES AND SNOW LEVELS RISING TO 5000 TO 7000 FEET BY TUESDAY
MORNING. MOIST WESTERLY FLOW ALOFT WILL INCREASE LATE TONIGHT AND
CONTINUE TUESDAY AND TUESDAY NIGHT. RAIN WILL BECOME HEAVY OVER THE
MOUNTAINS TUESDAY AND TUESDAY NIGHT...ESPECIALLY OVER THE CASCADES.
THIS WILL LEAD TO FLOODING CONCERNS TUESDAY NIGHT AND WEDNESDAY. SEE
THE HYDROLOGY SECTION BELOW FOR MORE DETAILS. THERE WILL BE BREEZY
TO WINDY CONDITIONS TUESDAY AND WEDNESDAY MOST AREAS WITH STRONG LOW
LEVEL ONSHORE FLOW. WESTERLY GRADIENTS DOWN THE STRAIT STARTING
TUESDAY AFTERNOON LOOK ESPECIALLY IMPRESSIVE. THE BAROCLINIC BAND
AND ASSOCIATED HEAVY MOUNTAIN RAINS WILL SAG SOUTH OF THE AREA
WEDNESDAY WITH DECREASING RAIN...COOLER AIR...AND LOWERING SNOW
LEVELS. MOST OF THE AREA SHOULD BE DRY BY THURSDAY WITH A BROAD
LEVEL UPPER RIDGE CENTERED OVER THE EASTERN PACIFIC. SCHNEIDER
.LONG TERM...PREVIOUS DISCUSSION...PREFERENCE WAS GIVEN TO THE GFS
WITH THE TIMING OF THE NEXT SYSTEM...PEGGED TO REACH THE COAST EARLY
FRIDAY MORNING AND SPREAD PRECIPITATION INLAND DURING THE DAY. THE
SURFACE LOW WILL PASS INTO EASTERN WASHINGTON SATURDAY MORNING.
HOWEVER THE UPPER RIDGE OFFSHORE WILL AMPLIFY AROUND 150W...ALLOWING
A DEEP UPPER TROUGH TO CARVE OUT OVER THE PNW SATURDAY NIGHT AND
SUNDAY. THE GFS IS MORE AGGRESSIVE WITH LOWER PRESSURE SETTING UP
ALONG THE WASHINGTON COAST...AND DRAWING IN COLDER AIR FROM THE
INTERIOR OF BRITISH COLUMBIA. ALTHOUGH THE ECMWF DOES BRING IN
COLDER AIR ALOFT LATER SATURDAY THROUGH THE WEEKEND..IT QUICKLY
TRANSITIONS TO A DRIER NORTHERLY FLOW ON SUNDAY. BEGINNING SATURDAY
AFTERNOON OR EVENING THROUGH MONDAY...THERE WILL BE THE OPPORTUNITY
FOR LOWLAND SNOW SHOWERS DEPENDING ON THE EVENTUAL SETUP. DAMICO
&&
.HYDROLOGY...MODELS CONTINUE TO TREND WETTER WITH TOTAL QPF OVER THE
MOUNTAINS. THERE ARE STILL SOME DIFFERENCES WITHIN THE MODELS...THE
GFS IS WETTER AND FOCUSED SLIGHTLY FURTHER SOUTH COMPARED TO THE
NAM. IT DOES SEEM CLEAR THAT A FLOOD PRODUCING RAINFALL EVENT IS
COMING. RAIN IN THE MOUNTAINS WILL BEGIN TONIGHT AND BECOME HEAVY AT
TIMES AFTER 12Z TUESDAY. THE SNOW LEVEL WILL RISE TO BETWEEN 5000
AND 6000 FEET OVER THE NORTH CASCADES AND 6000 TO 7000 FEET FOR THE
CENTRAL CASCADES. SOMETIME AFTER 06Z OR 12Z WEDNESDAY COLDER AIR
WILL ARRIVE FROM THE NORTH. THIS WILL SHIFT THE HEAVIEST RAINFALL
SOUTH FOR A TIME...THEN END IT ENTIRELY...PROBABLY AFTER 18Z
WEDNESDAY.
AN AVERAGE OF THE MESOSCALE MODELS FOCUSES THE HEAVIEST QPF IN THE
EASTERN PARTS OF KING...SNOHOMISH...AND SKAGIT COUNTIES AT
FIRST...THEN SHIFTS IT SOUTH TO KING AND PIERCE COUNTIES. IF THAT IS
INDEED WHAT HAPPENS...THE CASCADES OF KING AND SNOHOMISH COUNTIES
ARE LIKELY TO RECEIVE 4-7 INCHES OF RAIN DURING THE 36 HOURS FROM
06Z TUESDAY TO 18Z WEDNESDAY. AS IS OFTEN THE CASE DURING HEAVY RAIN
EVENTS...SOME BULLSEYES OF EVEN GREATER AMOUNTS ARE LIKELY.
THEREFORE THE RIVERS OF GREATEST RISK OF MAJOR FLOODING ARE THE ONES
FLOWING OUT OF KING AND SNOHOMISH COUNTIES...THE STILLAGUAMISH...
THE SKYKOMISH...THE TOLT...THE SNOHOMISH...AND THE SNOQUALMIE. OTHER
RIVERS WITH AT LEAST PART OF THEIR DRAINAGE IN KING AND SNOHOMISH
COUNTIES INCLUDE THE SKAGIT AND CEDAR RIVERS...AND THESE ALSO HAVE A
HIGH RISK OF FLOODING.
MODEL UNCERTAINTY IS GREAT ENOUGH THAT ALL RIVERS IN WESTERN
WASHINGTON HAVE SOME RISK OF FLOODING. A FLOOD WATCH HAS BEEN ISSUES
THAT COVERS ALL MAIN STEM RIVERS...INCLUDING THOSE ON THE OLYMPIC
PENINSULA AND ALSO THE ENTIRE CHEHALIS RIVER DRAINAGE. EXPERIENCE
HAS SHOWN THAT DURING HEAVY RAINFALL EVENTS THE CONVEYOR BELT OF
WARM MOIST AIR CAN MOVE AROUND IN UNEXPECTED WAYS. STRONG WESTERLY
FLOW INTO THE OLYMPICS FAVORS BIG RISES ON THE SATSOP AND BOGACHIEL
RIVERS...AS WELL AS ALL RIVERS ON THE WESTERN SLOPES OF THE OLYMPICS.
ONE FEATURE WORTH NOTING IS THAT STRONG WESTERLY FLOW WILL ALSO
INHIBIT HEAVY RAIN DOWNSTREAM OF THE OLYMPICS...OVER THE LOWLANDS
AROUND PUGET SOUND INCLUDING SEATTLE AND TACOMA. FORECAST AMOUNTS
OVER THE METROPOLITAN AREAS ARE IN THE 0.25-0.75 INCH RANGE. MORE IS
FORECAST NORTH AND SOUTH OF SEATTLE...AWAY FROM THE PROTECTION OF
THE OLYMPICS RAIN SHADOW. IN GENERAL IT APPEARS MOST OF THE URBAN
AREAS OF WESTERN WASHINGTON WILL NOT HAVE HEAVY RAIN.
ANOTHER MODERATELY WET WEATHER SYSTEM IS EXPECTED TO MOVE THROUGH
THE AREA FRIDAY AND SATURDAY. HOWEVER...THIS WILL BE A MUCH COLDER
SYSTEM AND LIKELY MORE OF A MOUNTAIN SNOW PRODUCER VERSUS A RIVER
FLOOD THREAT. BURKE/SCHNEIDER
&&
.AVIATION...STRONG MOIST NW FLOW ALOFT WILL REMAIN OVER W WA THROUGH
WEDNESDAY MORNING. WARM AIR ADVECTION OVER THE AREA TONIGHT THROUGH
TUESDAY NIGHT WILL KEEP THE AIR MASS MOIST WITH AREAS OF
RAIN...PARTICULARLY OVER THE MOUNTAINS. CIGS WILL REMAIN MVFR OR IFR
THROUGH TUESDAY WITH AREAS OF VISIBILITY 2-5SM IN RAIN AND MIST.
STRONG WESTERLY LOW LEVEL ONSHORE FLOW WILL CAUSE AREAS OF GUSTY
SURFACE WINDS. STRONG W FLOW ALOFT OVER THE CASCADES TUESDAY AND
TUESDAY NIGHT 40-65 KT FROM FL050 TO FL100 WILL LIKELY CREATE HEAVY
ICING CONDITIONS. THIS SAME W FLOW ALOFT MAY PUT THE GREATER PUGET
SOUND REGION IN THE RAIN SHADOW OF THE OLYMPICS...POSSIBLY LEADING
TO SLIGHTLY BETTER CIGS AND VISIBILITIES AND A LITTLE LESS RAIN. AND
A COLD FRONT WILL MOVE N TO S ACROSS THE AREA WEDNESDAY MORNING
12Z-18Z.
KSEA...CIG WILL REMAIN BELOW BKN-OVC020 WITH OCCASIONAL IFR CIGS
THROUGH TUESDAY...AS A WARM FRONT CONTINUES TO PUMP MOISTURE OVER W
WA. VISIBILITIES COULD POSSIBLY GET DOWN TO 2SM IN RA BR AT TIMES.
STRONG W FLOW ALOFT MAY PUT THE AREA IN THE RAIN SHADOW OF THE
OLYMPICS...SO SOME PERIODS OF BETTER CIGS AND VISIBILITY ARE
POSSIBLE. SURFACE WINDS WILL REMAIN SOUTHERLY TONIGHT. KAM
&&
.MARINE...ONSHORE FLOW WILL INCREASE LATE TONIGHT INTO TUESDAY AS A
WARM FRONT LIES OVER THE REGION. SMALL CRAFT ADVISORIES ARE IN
EFFECT FOR ALL WATERS EXCEPT FOR ADMIRALTY INLET. ONSHORE FLOW
SHOULD PEAK TUESDAY NIGHT IN-BETWEEN THE WARM FRONT AND THE
APPROACHING COLD FRONT. GALE FORCE WINDS ARE LIKELY IN THE CENTRAL
AND EAST STRAIT OF JUAN DE FUCA DURING THIS PERIOD...WITH A GALE
WATCH ALREADY IN EFFECT. MODELS REMAIN CONSISTENT IN MOVING THE COLD
FRONT N TO S ACROSS W WA 12Z-18Z WEDNESDAY. POST-FRONTAL ONSHORE
FLOW WILL REMAIN STRONG WEDNESDAY NIGHT...BUT WILL BE RAMPING DOWN
SLOWLY. ANOTHER FRONTAL SYSTEM WILL REACH THE AREA THU NIGHT INTO
FRI. KAM
&&
.AVALANCHE...ABOUT 2-3 FEET OF SNOWFALL WAS SEEN AT MOST SITES ON
FRIDAY AND SATURDAY. THIS NEW SNOW ACCUMULATED A VARIETY OF LAYERS
INCLUDING CRUSTS AND LOCAL HOAR FROST LAYERS FROM EARLIER IN
FEBRUARY. FATALITY ACCIDENTS OCCURRED AT STEVENS AND SNOQUALMIE
ALONG WITH OTHER CLOSE CALLS ON SATURDAY AND SUNDAY.
VERY STRONG WEST FLOW OVER THE FLAT OFFSHORE RIDGE SHOULD CARRY
MAJOR WARM FRONT MOISTURE TO THE OLYMPICS AND CASCADES ON TUESDAY
AND TUESDAY NIGHT. SEVERAL INCHES OF RAIN SHOULD BE SEEN AT MOST
SITES NEAR AND WEST OF THE CREST WITH SNOW LEVELS RISING TO THE
6-7000 FOOT RANGE FROM NORTH TO SOUTH IN THE CASCADES. THIS SHOULD
CAUSE AVALANCHES AT LEAST INVOLVING MOST OR ALL THE RECENT SNOW WITH
POTENTIAL WEAK LAYERS AND BED SURFACES PROVIDED BY THE HOAR FROST
AND CRUSTS. IN ANY CASE AVALANCHES COULD EASILY ENTRAIN MORE SNOW
RESULTING IN WIDESPREAD POTENTIAL LARGE AVALANCHES.
AN AVALANCHE WARNING HAS BEEN ISSUED FOR EXTREME AVALANCHE DANGER ON
TUESDAY NEAR AND WEST OF THE CREST AND A HIGH DANGER ELSEWHERE. THE
NWAC RECOMMENDS AVOIDING ALL AVALANCHE TERRAIN ON TUESDAY IN THE
OLYMPICS AND NEAR AND WEST OF THE CREST WITH TRAVEL IN AVALANCHE
TERRAIN NOT RECOMMENDED ELSEWHERE. PLEASE VISIT NWAC.US FOR DETAILS.
FERBER
&&
.SEW WATCHES/WARNINGS/ADVISORIES...
WA...FLOOD WATCH IN EFFECT FOR MOST OF WESTERN WASHINGTON
TUESDAY AFTERNOON THROUGH THURSDAY AFTERNOON.
.EXTREME AVALANCHE DANGER ABOVE 4000 FEET TUESDAY OLYMPIC AND
CASCADE MOUNTAINS.
PZ...SMALL CRAFT ADVISORY ALL WATERS EXCEPT ADMIRALTY INLET TUE
MORNING AND AFTERNOON.
.GALE WATCH CENTRAL AND EAST STRAIT OF JUAN DE FUCA TUE
AFTERNOON.
.SMALL CRAFT ADVISORY GRAYS HARBOR BAR FOR ROUGH BAR
CONDITIONS.
YOU CAN SEE AN ILLUSTRATED VERSION OF THE FORECAST DISCUSSION AT
WWW.WEATHER.GOV/SEATTLE/GAFD/LATEST_WEBAFD.HTML.The office that day
Everything else NWS Seattle, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 21, 2:49 AM PST | Gale Warning | SEW | 48 hr | |
| Feb 21, 8:29 AM PST | Winter Weather Advisory | SEW | 7 hr | |
| Feb 21, 9:50 AM PST | River Flood Warning | SEW | King | 33 hr |
| Feb 21, 9:50 AM PST | River Flood Warning | SEW | King | 42 hr |
| Feb 21, 9:50 AM PST | River Flood Warning | SEW | King | 60 hr |
| Feb 21, 9:50 AM PST | River Flood Warning | SEW | Pierce | 36 hr |
| Feb 21, 1:48 PM PST | River Flood Warning | SEW | Snohomish | 26 hr |
| Feb 21, 2:47 PM PST | Small Craft Advisory | SEW | 34 hr | |
| Feb 21, 3:08 PM PST | Winter Storm Warning | SEW | 4 hr | |
| Feb 21, 3:08 PM PST | Winter Weather Advisory | SEW | 33 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.